# SDR CA110401006

- Difficulty date: March 30, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Frchld SA227CC
- Aircraft time: 23,466 hours
- System (JASC): 6110 · Propeller Assembly
- Part: Blade
- Condition: Damaged
- Location: Propeller
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED VIBRATIONS AND DETERMINED IT WAS THE LT PROP. TECHNICAL HISTORY WAS REVIEWED AND FOUND THAT BALANCE WAS AN ISSUE IN THE LIFE OF THE PROP SINCE LAST OH. THE BLADES WERE INSPECTED FOR ROTATIONAL PLAY AND FOUND ALL 4 BLADES WERE LOOSE AND 1 BLADE IN PARTICULAR HAD APPROXIMATELY 3 DEGREES OF ROTATIONAL PLAY. PROP WAS REPLACED, BALANCED AND AIRCRAFT RETURNED TO SERVICE.  THIS VIBRATION ISSUE HAS BEEN AN ON GOING PROBLEM FOR THE PAST 3 - 4 YEARS. THE ISSUE IS THE LINK ASSEMBLIES THAT CHANGE THE BLADE ANGLE ARE NOT STRUCTURALLY STRONG ENOUGH TO HANDLE THE WEIGHT OF THE BLADES AND WEAR OUT PREMATURELY.  MCCAULEY IS AWARE OF THE ISSUE AND STATES IT IS AN OPERATIONAL ISSUE THAT ONLY THIS OPERATOR HAS AN ISSUE WITH. THIS OPERATOR BELIEVES THAT ALL OPERATORS EXPERIENCE THE SAME PROBLEM AT DIFFERENT INTERVALS OR LEVELS OF WEAR. OUR PROP BALANCE PROGRAM AND THE STANDARD THAT OUR FLIGHT CREW HAVE WITH VIBRATION ISSUES BRINGS THE PREMATURE WEAR ISSUE TO "LIGHT" SOONER AND WE REMOVE THE PROPS BEFORE THE WEAR CAN DO ADDITIONAL HARM.
